Kentucky, 2010Flash Flooding and Hail in Kentucky, May 14, 2010
May 14, 2010 · NWS JKL · 20 events in 10 counties and zones
A slow moving cold front interacted with a very warm, moist and unstable air mass to cause severe weather to break out across eastern KY during the afternoon and evening hours of May 14th. Most of the severe weather reports received at the weather office described hail ranging from 1 to 2 inches in diameter.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front interacted with a very warm, moist and unstable air mass to cause severe weather to break out across eastern KY during the afternoon and evening hours of May 14th. Most of the severe weather reports received at the weather office described hail ranging from 1 to 2 inches in diameter. There were also a few reports of downed trees and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at May 14, 12:05 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, May 14, 12:05 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
105 PM EDT FRI MAY 14 2010
.SHORT TERM...UPDATED
MESOSCALE UPDATE...
WITH BUILDING SFC BASED INSTABILITY...A WEAKENING CAP AND SUFFICIENT
MID LEVEL WINDS...STORMS WILL LIKELY DEVELOP TO OUR WEST AND
SOUTHWEST AND MOVE INTO EAST KENTUCKY THROUGH THE AFTERNOON. THESE
STORMS WILL PROBABLY KICK OFF ADDITIONAL STORMS FROM THEIR CONVECTIVE
OUTFLOWS. THE THERMAL AND MOISTURE PROFILES INDICATE THAT DAMAGING
WIND GUSTS AND LARGE HAIL WILL BE THE MAIN THREATS...THOUGH AN
ISOLATED TORNADO CAN NOT BE RULED OUT. ACCORDINGLY...HAVE ISSUED A
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT FOR THE ENTIRE AREA. UPDATES
HAVE BEEN MADE TO THE GRIDS AND ZONES WITH THE HWO TO FOLLOW.
THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...
/THE REST OF TODAY/
13Z SFC ANALYSIS SHOWS A DIFFUSE COLD FRONT SETTLING INTO THE STATE
AND LYING JUST NORTHWEST OF THE CWA. THIS HAS HELPED TO SPAWN A FEW
STRONG THUNDERSTORMS JUST TO OUR SOUTHWEST EARLIER IN THE MORNING.
THE ENVIRONMENT IS FAVORABLE FOR DEEP THUNDERSTORMS WITH DECENT
INSTABILITY AND A WEAKENING CAP. HOWEVER...THE WIND FIELDS ARE FAIRLY
UNIDIRECTIONAL AND NOT THAT STRONG...LIKELY HINDERING THE POTENTIAL
FOR ORGANIZED STORM DEVELOPMENT. ADDITIONALLY...A MOIST ENVIRONMENT
SHOULD LIMIT THE STRENGTH OF THE UPDRAFTS. EVEN SO...THE STORMS THAT
DEVELOP COULD BECOME FAIRLY TALL WITH A POTENTIAL FOR WET MICRO-BURST
STORMS...SHOULD THE THINNING DRY LAYER CREATE ENOUGH EVAPORATION
WITHING A COLLAPSING CELL...ALONG WITH VERY HEAVY RAIN. ALSO WOULD
NOT RULE OUT LARGE HAIL...BUT EVIDENCE THUS FAR THIS MORNING
INDICATES THAT THIS MAY NOT BE THE PREFERRED SEVERE MODE. HAVE
UPDATED THE FORECAST MAINLY TO FINE TUNE POP AND SKY GRIDS...AS WELL
AS TO BLEND THE CURRENT OBSERVATIONS WITH THE FORECAST GRIDS FOR
TEMPERATURE...DEWPOINT AND WIND INTO THE AFTERNOON. DID ALSO HIT THE
HUMIDITY HARDER IN THE ZONES BUT LEFT MOST OF THE WORDING THE SAME.
UPDATES ARE ALREADY OUT.
THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...
/TODAY THROUGH SUNDAY NIGHT/
A FRONTAL SYSTEM IS MOVING TOWARDS EASTERN KENTUCKY. AT 3 AM...THERE
WAS A LINE OF THUNDERSTORM ASSOCIATED WITH THE FRONT THAT WAS
EXTENDING FROM CLEVELAND TO SOUTHEASTERN MISSOURI. THIS FRONT WILL BE
MOVING TO THE SOUTH AND WILL BE MOVING ACROSS EASTERN KENTUCKY TODAY.
THE BIG QUESTION IS WHETHER THE FRONT HOLDS TOGETHER AS IT MOVES
THROUGH THE AREA. I AM A BIT PERPLEXED THAT THE MOS IS NOT VERY HIGH
FOR THE PROBABILITY OF PRECIPITATION. CONSIDERING ALL THE INSTABILITY
IN THE MODELS AND THE LIFT AVAILABLE...EVEN FROM A WEAK
FRONT...EXPECT THAT THE POPS WILL BE AT LEAST LIKELY. SPC HAS EASTERN
KENTUCKY IS A SLIGHT RISK OF SEVERE WEATHER. WHEN LOOKING AT THE BUFR
MODEL SOUNDINGS...EVEN THOUGH THERE IS PLENTY OF INSTABILITY...THERE
IS NOT MUCH ROTATION...THERE IS LITTLE OR NO LOW LEVEL JET...AND THERE
ARE NO DRY LAYERS ALOFT. WITH THIS TYPE OF SOUNDING WOULD EXPECT TO
NOT SEE ANY SUPER CELLS AND SEE A PULSE TYPE THUNDERSTORM. CURRENT
THINKING IS THAT THERE WOULD BE A HANDFUL OF SEVERE THUNDERSTORMS AND
THAT HAIL WOULD BE THE MAIN THREAT. THE FRONT WILL MOVE TO THE SOUTH
AND THEN WILL HAVE SOME PARTIAL CLEARING BEFORE THE FRONT MOVES BACK
NORTH AS A WARM FRONT. THERE IS STILL ENOUGH MODEL UNCERTAINTY THAT
KEEP MY CONFIDENCE A BIT LOW. THE MODEL PREFERENCE IS THE ECMWF. DID
NOT CHANGE THE TEMPS MUCH...HOWEVER DID TREND TOWARD CURRENT MODELS
AND MOS.
.LONG TERM.../MONDAY THROUGH THURSDAY/
A COLD FRONT WILL MOVE QUICKLY ACROSS THE AREA FROM THE WEST MONDAY
AND MONDAY NIGHT...BRINGING AN INCREASED CHANCE OF SHOWERS AND
STORMS. IN FACT...THE LATEST MEXMOS AND HPC GUIDANCE...ALONG WITH THE
LATEST GFS AND ECMWF RUNS...ALL SEEM TO SUPPORT MORE WIDESPREAD AND
LONGER LASTING PRECIPITATION THE PREVIOUS FORECAST HAD BEEN
SUGGESTING. THEREFORE...DECIDED TO INCREASE POPS FOR MONDAY
THROUGH LATE MONDAY NIGHT...GOING WITH A LIKELY CHANCE OF RAIN FOR
MONDAY AFTERNOON INTO LATE MONDAY NIGHT. AS UPSLOPE FLOW KICKS IN
BEHIND THE DEPARTING FRONT ON TUESDAY... SCATTERED RAIN SHOWERS AND
PERHAPS AN ISOLATED THUNDERSTORM...WILL BE POSSIBLE ACROSS EASTERN
KY...ESPECIALLY IN THE HIGHER TERRAIN EAST AND SOUTHEAST OF THE
WEATHER OFFICE. ADJUSTED TEMPERATURES SLIGHTLY ACROSS THE BOARD
TOWARD THE LATEST MEXMOS...WHILE KEEPING INTACT THE COOLER THAN MOS
TREND FROM PREVIOUS FORECAST. ENOUGH CLOUD COVER AND PRECIP SHOULD
OCCUR TO KEEP THINGS COOLER THAN THE LATEST MEXMOS FOR THE ENTIRE
EXTENDED PERIOD DURING THE DAYTIME PERIODS. THE LATEST HPC GUIDANCE
SEEMED WAY TOO COOL AND WERE THEREFORE NOT ACCOUNTED FOR IN LATEST
FORECAST. WITH ADJUSTMENTS MADE TO THE POP FORECAST...QPF...
WEATHER...AND SKY COVER GRIDS WERE ALSO MODIFIED TO REFLECT THE
AFOREMENTIONED CHANGES.
&&
.AVIATION.../12Z TO 12Z/
THERE ARE GENERALLY OVERCAST SKIES THIS MORNING. THE COLD FRONT IS
SLOWLY MOVING TOWARD EASTERN KENTUCKY. AT 1130Z THE COLD FRONT
EXTENDED FROM NW TN TO JUST WEST OF SDF THEN CONTINUED NW TO JUST
NORTH OF CVG AND JUST WEST OF CMH. AN AREA OF PREFRONTAL CONVECTION
HAS SET UP OVER CENTRAL KENTUCKY AND IS INCREASING IN COVERAGE AND
INTENSITY. THE 6Z NAM BUFR SOUNDING HAS A LIFTED INDEX OF -7.7 OVER
LONDON AT 12Z ALREADY. IF THIS IS AN INDICATION...IT APPEARS THAT THE
INSTABILITY WILL BE ENOUGH TO GET THE STORMS GOING EVEN WITH THE
FRONT WELL TO THE NORTH. ADJUSTED THE TIMES OF THE TSTMS FOR THE TAF
STATIONS DUE TO THE EARLY DEVELOPMENT OF THE THOSE STORMS OVER
CENTRAL KENTUCKY. EXPECT MOSTLY VFR...EXCEPT FOR SOME TEMPO MVFR
VICINITY OF THE HEAVIER STORMS. PUT SOME HALF MILE FOG IN FOR LOZ AND
SME. THIS WILL DEPEND A LOT ON THE POSITION OF THE FRONT AND THE
AMOUNT OF PRECIPITATION. THIS IS NOT A SLAM DUNK...SO WILL HAVE TO
WAIT AND SEE HOW THE PRECIP DEVELOPS AND HOW QUICKLY THE FRONT MOVES
INTO THE AREA.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.
&&
SHORT TERM...JJ/GREIF
LONG TERM....RAY
AVIATION...JJ
Hazardous weather outlook, May 14, 12:10 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
110 PM EDT FRI MAY 14 2010
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-152015-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
110 PM EDT FRI MAY 14 2010
...SEVERE THUNDERSTORM WATCH 170 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO THE EARLY EVENING
HOURS. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND
DAMAGING WIND GUSTS THE MAIN THREATS. HOWEVER...A STRAY TORNADO CAN
NOT BE RULED OUT.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE POSSIBLE EARLY SATURDAY MAINLY SOUTH OF THE HAL
ROGERS PARKWAY AND AGAIN SUNDAY MORNING.
THUNDERSTORMS WILL THEN BE POSSIBLE THROUGHOUT EAST KENTUCKY FROM
TIME TO TIME SUNDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ARE ENCOURAGED TO REPORT ANY SEVERE THUNDERSTORMS TODAY.
JJ/GREIF
In the hours before
Special weather statement, May 14, 12:42 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
142 PM EDT FRI MAY 14 2010
KYZ079-141845-
PULASKI-
142 PM EDT FRI MAY 14 2010
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 245
PM EDT FRIDAY AFTERNOON...
NORTHERN PULASKI.
AT 142 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MAGNUM...OR 20 MILES NORTHWEST OF SOMERSET...MOVING EAST AT 25
MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MAGNUM AROUND
150 PM EDT...STAB AROUND 200 PM EDT...HOGUE AROUND 205 PM EDT...
SCIENCE HILL AROUND 215 PM EDT...PULASKI AROUND 220 PM EDT...
RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.
SBH
Special weather statement, May 14, 1:00 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
200 PM EDT FRI MAY 14 2010
KYZ112-113-115-117-141830-
BREATHITT-KNOTT-PERRY-LESLIE-
200 PM EDT FRI MAY 14 2010
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 230
PM EDT FRIDAY AFTERNOON...
SOUTHERN BREATHITT...
NORTHWESTERN KNOTT...
NORTH CENTRAL PERRY AND
EXTREME NORTH CENTRAL LESLIE.
AT 200 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WHICK...OR 10
MILES SOUTH OF JACKSON...MOVING EAST AT 45 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...NOBLE AROUND
205 PM EDT...ARY AROUND 210 PM EDT...BUCK AROUND 215 PM EDT...ELMROCK
AROUND 220 PM EDT...
RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.
SBH
Event by event
15 hail, 3 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Thunderstorm Wind, Perry
- When
- May 14, 1:20 PM EST to 1:30 PM EST
- Where
- Perry County, Ary
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 37.380, -83.150
One tree was uprooted and multiple large branches were blown down in Ary.
Hail, Whitley
- When
- May 14, 1:23 PM EST to 1:38 PM EST
- Where
- Whitley County, Corbin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.950, -84.100
Hail, Laurel
- When
- May 14, 1:34 PM EST to 1:44 PM EST
- Where
- Laurel County, 2 mi N of Corbin London Arpt
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.109, -84.080
Golf ball size hail was observed at mile marker 29 on I-75.
Hail, Whitley
- When
- May 14, 1:45 PM EST to 1:55 PM EST
- Where
- Whitley County, Corbin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.950, -84.100
Hail, Floyd
- When
- May 14, 2:15 PM EST to 2:25 PM EST
- Where
- Floyd County, Melvin
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.350, -82.700
Thunderstorm Wind, Fleming
- When
- May 14, 2:28 PM EST to 2:38 PM EST
- Where
- Fleming County, Ewing
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.430, -83.870
Trees were blown down in Ewing.
Hail, Knox
- When
- May 14, 2:31 PM EST to 2:41 PM EST
- Where
- Knox County, Walker
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 36.880, -83.700
Hail, Fleming
- When
- May 14, 2:32 PM EST to 2:42 PM EST
- Where
- Fleming County, Flemingsburg
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 38.420, -83.730
Hail, Pike
- When
- May 14, 2:34 PM EST to 2:44 PM EST
- Where
- Pike County, Virgie
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.330, -82.580
Hail, Fleming
- When
- May 14, 2:37 PM EST to 2:47 PM EST
- Where
- Fleming County, Flemingsburg
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.420, -83.730
The Fleming county EOC reported hail up to one inch in diameter in Flemingsburg.
Hail, Fleming
- When
- May 14, 2:37 PM EST to 2:47 PM EST
- Where
- Fleming County, Flemingsburg
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.420, -83.730
Quarter size hail fell at the high school in Flemingsburg.
Hail, Fleming
- When
- May 14, 2:38 PM EST to 2:48 PM EST
- Where
- Fleming County, Flemingsburg
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 38.420, -83.730
Hail, Pike
- When
- May 14, 2:40 PM EST to 2:50 PM EST
- Where
- Pike County, 4 mi S of Pikeville
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.422, -82.520
Golf ball size hail was reported along US 23 south of Pikeville near Shelby Valley.
Thunderstorm Wind, Bell
- When
- May 14, 3:35 PM EST to 3:45 PM EST
- Where
- Bell County, Calvin
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.720, -83.620
Several trees were blown down in Calvin.
Hail, Elliott
- When
- May 14, 3:37 PM EST to 3:47 PM EST
- Where
- Elliott County, 4 mi NE of Sandy Hook
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.121, -83.068
Hail, Bell
- When
- May 14, 3:58 PM EST to 4:08 PM EST
- Where
- Bell County, Pineville
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.770, -83.680
Flash Flood, Whitley
- When
- May 14, 4:05 PM EST to 8:09 PM EST
- Where
- Whitley County, 0.82 mi NNW of Wofford to 0.75 mi NNW of Wofford
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.791, -84.135
The EOC reported that 2 feet of water was over Highway 26 at New Zion Road northeast of Williamsburg. There was also flooding reported along the lower end of Old Corbin Pike.
Hail, Harlan
- When
- May 14, 4:20 PM EST to 4:30 PM EST
- Where
- Harlan County, 3 mi SSE of Harlan
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.810, -83.299
Hail, Harlan
- When
- May 14, 4:20 PM EST to 4:30 PM EST
- Where
- Harlan County, Wallins Creek
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.830, -83.420
Flash Flood, Bell
- When
- May 14, 4:59 PM EST to 5:14 PM EST
- Where
- Bell County, 1.49 mi W of Pineville to 0.28 mi W of Wasioto
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.770, -83.707
Streams in Pineville were over roads and bridges.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 14, 20101 death · 1 injured · $283,000 · EF3 · 21 events
- Flash Flooding in Texas, May 14 to 15, 20101 death · $5,000 · 3 events
- Hail and Damaging Wind in Maryland, May 14, 2010$755,000 · 2 in hail · 20 events
- Flash Flooding and Hail in Texas, May 14 to 15, 2010$1.2 million · 56 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, May 14, 2010$96,000 · 2 in hail · 45 events
- Flash Flooding and Hail in Tennessee, May 14, 2010$246,000 · 2 in hail · 23 events
- Hail and Damaging Winds in Ohio, May 14, 2010$480,000 · 1 in hail · 9 events
- Flash Flooding and Hail in Texas, May 14 to 15, 2010$150,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in New Jersey, May 14, 2010$120,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Pennsylvania, May 14, 2010$110,000 · 2.5 in hail · 8 events
- Lightning Strike in Arkansas, May 14, 2010$150,000 · 1 event
- Flash Flood and Hail in Kentucky, May 14, 2010$100,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228214, 228215, 228217, 228218, 228219, 228220, 228221, 228222, 228223, 228224, 228225, 228226, 228227, 228228, 228229, 228230, 228234, 228231, 228233, 228235.